Indiana, 2004Flood in Indiana, May 27 to 29, 2004
May 27 to 29, 2004 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 27, 2:40 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, May 27, 2:40 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT THU MAY 27 2004
.SHORT TERM...(TONIGHT THROUGH SUNDAY)
MORNING CLOUDS HAVE DISSIPATED WITH CU DEVELOPING AS TEMPERATURES
WARM INTO THE 80S. WITH DEW POINTS HIGH AND SURFACE BASED LI/S MINUS
6 TO MINUS 9 ACROSS FA EXPECT THUNDERSTORMS TO DEVELOP ACROSS THE
AREA DURING THE LATE AFTERNOON. CONVECTION HAS ALREADY DEVELOP TO
THE NORTH ACROSS CENTRAL INDIANA WHERE SEVERE THUNDERSTORM WATCH IS
IN EFFECT.
EXPECT ANOTHER ROUND OF STORNG THUNDERSTORMS THIS EVENING AND
OVERNIGHT. WITH GROUND SATURATED FROM PAST SEVERAL DAYS RAINS AND
MORE HEAVY RAIN EXPECTED TONIGHT, WILL KEEP FLOOD WATCH IN EFFECT
THROUGH 4 AM FRIDAY MORNING.
FRONT WILL PUSH SLOWLY SOUTH OVERNIGHT AS HIGH PRESSURE DROPS SOUTH
INTO THE UPPER GREAT LAKES WITH PRECIPITATION SLOWLY ENDING FROM
NORTH TO SOUTH.
WILL FOLLOW BLEND OF GFS AND ETA FOR THE SHORT TERM. HOWEVER WILL
LEAVE SHOWERS IN ON FRIDAY A LITTLE LONGER THAN PREVIOUS FORECAST.
BY FRIDAY NIGHT SHOWERS SHOULD HAVE ENDING ACROSS THE STATE WITH
DRIER AIR SPREADING OVER THE FA FOR SATURDAY. FRONT WILL START
MOVING BACK NORTH AS A WARM FRONT SATURDAY NIGHT AND SUNDAY. AS DEW
POINTS RISE AND AIR BECOMES MORE UNSTABLE...SHOWERS AND
THUNDERSTORMS WILL REDEVELOP OVER THE STATE SATURDAY NIGHT WITH
THUNDERSTORMS CONTINUING SUNDAY INTO THE EXTENDED PERIOD.
USED A BLEND OF GFS AND ETA MOS FOR SHORT TERM.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
EAST TO WEST NEARLY STATIONARY FRONTAL BOUNDARY WILL PERSIST OVER
THE LOWER OHIO VALLEY INTO MONDAY. TROF MOVES THROUGH THE REGION ON
MONDAY PROVIDING FOR MORE SHOWERS AND THUNDERSTORMS. DRYING FOR THE
REST OF THE EXTENDED WITH BROAD UPPER TROF...EXPECT SEASONAL
TEMPERATURES.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING.
KY...FLOOD WATCH ALL ZONES THROUGH 4 AM FRIDAY MORNING.
&&
SCHOLZ/PYE
Hazardous weather outlook, May 27, 2:40 PM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT THU MAY 27 2004
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280800-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
340 PM EDT (240 PM CDT) THU MAY 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...THIS EVENING AND OVERNIGHT.
VERY MOIST AND MODERATELY UNSTABLE AIR WILL ONCE AGAIN PROVIDE THE
NEEDED CONDITIONS FOR PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE
POSSIBLE, THEREFORE A FLOOD WATCH HAS BEEN POSTED. IN ADDITION,
THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT. THE PRIMARY THREATS
WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING
WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT
RISK OF SEVERE STORMS IS FORECAST FOR EXTREME SOUTHERN KENTUCKY
AGAIN ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO
RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE
DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS
BLOCKING ROADWAYS.
REITMEYER
In the hours before
Local storm report, May 27, 12:31 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG 11 NE SALEM 38.72N 85.95W
05/27/2004 WASHINGTON IN TRAINED SPOTTER
NUMEROUS TREES DOWN ALONG HIGHWAY NEAR LITTLE YORK.
&&
WAIDLEYLocal storm report, May 27, 12:32 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0358 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
05/27/2004 FLOYD IN LAW ENFORCEMENT
REPORTS OF WINDOWS IN BUSINESSES BEING BLOWN OUT BY HIGH
WINDS.
0640 AM TSTM WND DMG 11 NE SALEM 38.72N 85.95W
05/27/2004 WASHINGTON IN TRAINED SPOTTER
NUMEROUS TREES DOWN ALONG HIGHWAY NEAR LITTLE YORK.
0645 AM TSTM WND DMG MADISON 38.76N 85.38W
05/27/2004 JEFFERSON IN NEWSPAPER
BARN IN MADISON DESTROYED. RELAYED BY MADISON COURIER.
&&
WAIDLEYLocal storm report, May 27, 1:35 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 1 S GREENSBURG 37.24N 85.50W
05/27/2004 GREEN KY NWS STORM SURVEY
A SHINGLE ROOF WAS BLOWN OFF A WAREHOUSE. A PORTION OF A
SHEET METAL WALL WAS BLOWN OUT ON ANOTHER WAREHOUSE. PART
OF THE ROOF WAS BLOWN OFF A GAS STATION. A FEW WAREHOUSE
DOORS WERE BLOWN IN. SEVERAL LARGE TREES WERE DOWNED.
&&
MRCFlood, Washington
- When
- May 27, 4:25 PM EST to May 29, 12:50 AM EST
- Where
- Washington forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.600, -86.105 (the zone’s center; the record gives no point)
The Blue River at Fredericksburg crested at 25.16 feet around 1 PM EST on May 28. Flood stage at Fredericksburg is 20 feet. Moderate flooding occurs at this level. US Highway 150 is closed. Water enters businesses in the town of Fredericksburg.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, May 27 to 28, 20044 deaths · $23,000 · 55 kt wind · 12 events
- Tornadoes and Flash Flooding in Kentucky, May 27 to 28, 20048 injured · $11 million · F3 · 30 events
- Tornadoes and Flash Flooding in Indiana, May 27, 2004$3.9 million · F2 · 14 events
- Tornadoes and Hail in Texas, May 27, 2004$3.3 million · F1 · 14 events
- Tornadoes and Flash Flooding in Ohio, May 27 to 28, 20041 injured · $275,000 · F1 · 55 events
- Tornado and Hail in Kentucky, May 27, 2004$3.2 million · F1 · 6 events
- Flash Flooding and Flooding in West Virginia, May 27 to 28, 2004$2.5 million · 1 in hail · 34 events
- Tornado in Kentucky, May 27, 20044 injured · $300,000 · F1 · 1 event
- Tornadoes and Hail in Texas, May 27, 2004$650,000 · F1 · 9 events
- Tornadoes and Flash Flooding in Missouri, May 27, 2004$314,000 · F0 · 40 events
- Hail and Damaging Winds in Illinois, May 27, 20042 injured · $363,000 · 1.75 in hail · 16 events
- Flash Flood and Hail in Texas, May 27, 20043 injured · $140,000 · 65 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397068.